MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC 360 DEGREE SCALPEL HANDLE

HU-FRIEDY MFG. CO. LLC 360 DEGREE SCALPEL HANDLE
Model Number K360
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 06/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure which included use of a 360 degree scalpel handle, part of the handle detached and the patient obtained a cut.
 
Additional Manufacturer Narrative
Hu-friedy has contacted the customer to obtain additional information regarding the reported event and requested the device to be returned for evaluation.The investigation into the reported event is in process; a follow-up mdr will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
Based on the investigation performed by hu-friedy, the tip of the 360 degree scalpel handle separated due to production personnel over buffing the handle during the press fitting process.The device subject of the event was returned to hu-friedy.

Brand Name
360 DEGREE SCALPEL HANDLE
Common Device Name
SCALPEL HANDLE
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key15008798
Report Number1416605-2022-00008
Device Sequence Number2414551
Product Code GDZ
UDI-Device Identifier10889950014193
UDI-Public10889950014193
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberK360
Device Catalogue NumberK360
Device Lot Number0322
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer06/23/2022
06/26/2023
06/26/2023
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date08/26/2022
08/01/2023
08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown